Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Jun 14, 2021, 5:55 PM EDT for Meigs County, Ohio. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2021, 5:55 PM EDT (21:55 UTC)
- Expired
- Jun 14, 2021, 6:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Charleston, WV
County Meigs County, OH
The radar
The Charleston,WV radar (KRLX), 95 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2050 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
706
WWUS81 KRLX 142155
SPSRLX
Special Weather Statement
National Weather Service Charleston WV
555 PM EDT Mon Jun 14 2021
OHZ084-085-WVZ007-008-142230-
Meigs-Vinton-Jackson-Mason-
555 PM EDT Mon Jun 14 2021
...A STRONG THUNDERSTORM WILL AFFECT MEIGS...EAST CENTRAL VINTON...
NORTHEASTERN MASON AND NORTHWESTERN JACKSON COUNTIES...
At 555 PM EDT, a strong thunderstorm was located near Albany, moving
southeast at 40 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Pomeroy, Racine, Rutland, Forked Run State Park, New Haven, Mason,
Middleport, Chester, Syracuse, Hartford City, Mount Alto, Reedsville,
Dyesville, Darwin, Harrisonville, Dexter, Letart and Carpenter.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3923 8227 3920 8227 3919 8209 3913 8174
3883 8188 3897 8210 3900 8210 3901 8216
3913 8236 3923 8229
TIME...MOT...LOC 2155Z 292DEG 36KT 3915 8222
$$
14What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jun 14, 5:25 PM EDT, 30 minutes earlier.
Area forecast discussion, Jun 14, 5:25 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 525 PM EDT Mon Jun 14 2021 .SYNOPSIS... A cold front crosses tonight. A weak upper level disturbance crosses Tuesday. High pressure crosses Wednesday through Thursday. A cold front crosses Saturday but may stall nearby. && .NEAR TERM /THROUGH TUESDAY/... As of 505 PM Monday... Made some updates to increase PoPs along and ahead of an approaching cold front this evening based on latest mesoscale model guidance and current radar trends. Current mesoanalysis reveals an axis of 1000-1500J/kg MLCAPE across portions of SE OH and N WV collocated with 40-50KTs of deep layer shear. To our north, storms have already fired along and ahead of an approaching cold front. As the front continues to sink south-southeast, will see a limited temporal window for some strong to severe thunderstorms in this area prior to instability fading with loss of heating this evening. The main threat with these storms will be locally damaging wind gusts, but an isolated instance of large hail cannot be ruled out. While storms should be a little more progressive than in the preceding days, recent rainfall has left portions of NE WV with saturated soils requiring only 1 inch of rain in 1 hour for small streams and creeks to come out of their banks. Isolated instances of flash flooding will be possible with any more persistent storms in this area this evening. A severe thunderstorm watch has been issued for portions of N and NE WV until 9 PM tonight. As of 230 PM Monday... An upper level trough exits east of the area tonight. An associated cold front will push showers or storms, diminishing in intensity after sunset, perhaps ending before midnight over the mountains. Models parameters suggest abundant moisture in the column with PWATs reaching 1.75 inches during the evening hours. Limited instability with pockets of sfc CAPE reaching 1,800 J/Kg, and deep layered shear of about 50 knots create an ideal environment for some isolated storms to become severe, with damaging winds being the primary threat. Antecedent precipitation has saturated some area with 1 to 2.5 inches that fell yesterday. Additional rainfall over these area will likely result in water issues especially across the north central and northeast portions of our CWA where 3-hour FFG has dropped to around 1 inch. These area will need to be monitored for possible water problems this evening. Showers and storms will taper off as the front exits to the east later overnight. Tonight, low temperatures will be cooler than last night's generally in the 50s, with some pockets reaching 60 degrees across the lowlands. Highs for Tuesday will range from the upper 70s lowlands, into the lower 60s highest elevations northeast mountains. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... As of 240 PM Monday... A cold front will move out of the area as an upper level disturbance pushes eastward with any lingering shower and thunderstorm activity moving out by late Tuesday night. A nice break for some dry and sunny weather will then be in store as surface high pressure moves in for Wednesday and Thursday. At the upper levels, ridging builds into the west through the end of the week. Wednesday and Thursday will be more on the mild side with temperatures a few degrees below normal with the lowlands in the mid to upper 70s and the higher elevations in the upper 50s to lower 70s. && .LONG TERM /FRIDAY THROUGH MONDAY/... As of 244 PM Monday... Much of the day Friday is expected to continue to be dry as high pressure gradually moves out of the area. By later on Friday, chances for showers and storms will ramp up once again ahead of a cold front approaching the area for the weekend. This front is expected to stall out over the area Sunday into potentially Monday, keeping chances for precipitation possible through the beginning of the next work week. Flow largely flattens out at the upper levels and an upper low passes north of the area bringing a shortwave trough through Saturday into Sunday. Models generally agree on the pattern of this upper level shortwave, however slightly differ on timing with the GFS and ECMWF a bit quicker to bring the shortwave into the area than the Canadian does. Temperatures are expected to warm again for the long term period and should hover closer to around normal. && .AVIATION /21Z MONDAY THROUGH SATURDAY/... As of 128 PM Monday... Areas of dense fog gradually dissipated by mid morning leading to widespread VFR conditions. However, convection is expected to fire up late this afternoon and evening, as a cold front passes during the maximum heating time, under marginal instability. Most of the storm activity will occur mainly across the extreme northern portions of WV, including the northern and eastern panhandles as a cold front crosses through the area. Some showers or storms could produce periods of heavy downpours reducing visibility to IFR/LIFR. Areas of dense fog are likely to develop once again overnight tonight into mid Tuesday morning, under near calm flow and mostly clear skies. Expect conditions to deteriorate to IFR/LIFR most likely from 08-14Z Tuesday morning along most river valleys and areas that received rainfall. 5-10KT westerly winds, becoming calm tonight. For Tuesday, winds will be northwesterly 5 to 10 knots. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY... FORECAST CONFIDENCE: High. ALTERNATE SCENARIOS: Showers/storms cause temporary sub-VFR conditions if a terminal is directly impacted. Extent of showers/storms may be greater than forecast. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 21 22 23 00 01 02 03 04 05 06 07 08 EDT 1HRLY 17 18 19 20 21 22 23 00 01 02 03 04 CRW CONSISTENCY H H H H H H H H H H H M HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H M H H H L PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H M M M M H AFTER 18Z TUESDAY... IFR in fog possible most mornings this week. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...ARJ/CG NEAR TERM...ARJ/JP SHORT TERM...CG LONG TERM...CG AVIATION...ARJ
Hazardous weather outlook, Jun 14, 5:00 PM EDT, 55 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 500 PM EDT Mon Jun 14 2021 WVZ009>011-019-020-030>032-039-040-525-526-152100- Wood-Pleasants-Tyler-Ritchie-Doddridge-Lewis-Harrison-Taylor-Upshur- Barbour-Northwest Randolph-Southeast Randolph- 500 PM EDT Mon Jun 14 2021 ...SEVERE THUNDERSTORM WATCH 272 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of central West Virginia, northeast West Virginia and northern West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Isolated high water issues may also occur if multiple storms cross over the same location, or if storms occur in an area where soils are already saturated from previous rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ067-076-WVZ017-018-028-029-521>524-152100- Morgan-Washington-Wirt-Calhoun-Braxton-Gilmer-Northwest Webster- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- 500 PM EDT Mon Jun 14 2021 This Hazardous Weather Outlook is for portions of southeast Ohio, and portions of central West Virginia, northeast West Virginia and northern West Virginia. .DAY ONE...Tonight. There is a risk for severe thunderstorms this evening into tonight. Damaging winds are the primary threat, though large hail is also possible. Isolated high water issues may also occur if multiple storms cross over the same location, or if storms occur in an area where soils are already saturated from previous rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-OHZ066-075-083>087-VAZ003-004-WVZ005>008-013>016- 024>027-033-034-515>520-152100- Greenup-Carter-Boyd-Lawrence KY-Perry-Athens-Jackson OH-Vinton-Meigs- Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-Cabell-Mason-Jackson WV- Lincoln-Putnam-Kanawha-Roane-Mingo-Logan-Boone-Clay-McDowell-Wyoming- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- 500 PM EDT Mon Jun 14 2021 This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, southwest Virginia, and portions of central West Virginia, southeast West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Local storm report, Jun 14, 1:12 PM EDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
112 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM TSTM WND DMG 1 NW ALKOL 38.17N 81.94W
06/13/2021 LINCOLN WV 911 CALL CENTER
TREE DOWN NEAR ALKOL, WV
&&
EVENT NUMBER RLX2100760
CGLocal storm report, Jun 14, 1:48 PM EDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
148 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 1 NW DUTCHMAN 39.07N 81.18W
06/13/2021 RITCHIE WV 911 CALL CENTER
TREE DOWN NEAR MCFARLAND, WV
&&
EVENT NUMBER RLX2100761
CGLocal storm report, Jun 14, 1:52 PM EDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
152 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG 2 NW ELLENBORO 39.29N 81.08W
06/13/2021 RITCHIE WV 911 CALL CENTER
TREE DOWN NEAR PIKE RD AND RT 16
&&
EVENT NUMBER RLX2100762
CGLocal storm report, Jun 14, 3:34 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
334 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG CLAY 38.46N 81.08W
06/13/2021 CLAY WV PUBLIC
POWER POLE FELL ON AN UNOCCUPIED VEHICLE. PICTURE
PROVIDED VIA FACEBOOK. TIME ESTIMATED FROM RADAR.
0640 PM FLASH FLOOD PAXTON 38.50N 81.17W
06/13/2021 CLAY WV PUBLIC
WATER INTO A GARAGE. PICTURES POSTED TO FACEBOOK
&&
EVENT NUMBER RLX2100763
EVENT NUMBER RLX2100764
JPSpecial weather statement, Jun 14, 5:30 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Charleston WV
530 PM EDT Mon Jun 14 2021
OHZ067-076-142200-
Washington-Morgan-
530 PM EDT Mon Jun 14 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WASHINGTON AND EAST
CENTRAL MORGAN COUNTIES...
At 529 PM EDT, a strong thunderstorm was located near Beverly, moving
east at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Beverly, Lowell, Macksburg, Lower Salem, Hackney and Devola.
This includes Interstate 77 in Ohio between mile markers 5 and 17.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3967 8164 3966 8159 3959 8158 3958 8148
3964 8147 3965 8145 3963 8145 3963 8142
3960 8139 3959 8128 3961 8128 3961 8127
3958 8126 3958 8121 3941 8122 3952 8170
3970 8170 3971 8164
TIME...MOT...LOC 2129Z 270DEG 31KT 3961 8161
14Special weather statement, Jun 14, 5:55 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
555 PM EDT Mon Jun 14 2021
OHZ084-085-WVZ007-008-142230-
Meigs-Vinton-Jackson-Mason-
555 PM EDT Mon Jun 14 2021
...A STRONG THUNDERSTORM WILL AFFECT MEIGS...EAST CENTRAL VINTON...
NORTHEASTERN MASON AND NORTHWESTERN JACKSON COUNTIES...
At 555 PM EDT, a strong thunderstorm was located near Albany, moving
southeast at 40 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Pomeroy, Racine, Rutland, Forked Run State Park, New Haven, Mason,
Middleport, Chester, Syracuse, Hartford City, Mount Alto, Reedsville,
Dyesville, Darwin, Harrisonville, Dexter, Letart and Carpenter.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3923 8227 3920 8227 3919 8209 3913 8174
3883 8188 3897 8210 3900 8210 3901 8216
3913 8236 3923 8229
TIME...MOT...LOC 2155Z 292DEG 36KT 3915 8222
14The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:00 PM EDT | Flash Flood Warning | RLX | Boone, Fayette, Kanawha, Raleigh | 2 hr |
| Jun 14, 12:33 AM EDT | Special Weather Statement | RLX | Pocahontas | 117 min |
| Jun 14, 1:28 AM EDT | Areal Flood Warning | RLX | Pocahontas | 3 hr |
| Jun 14, 6:14 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Pleasants, Ritchie, Tyler | 46 min |
| Jun 14, 6:39 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Harrison, Taylor, Tyler | 36 min |
| Jun 14, 6:54 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Taylor | 36 min |
| Jun 14, 6:57 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Harrison, Lewis, Pleasants, Ritchie, Tyler | 48 min |
| Jun 14, 7:10 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Harrison, Taylor | 34 min |
| Jun 14, 7:34 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Gilmer, Lewis, Ritchie | 41 min |
| Jun 14, 7:41 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Harrison, Lewis, Upshur | 34 min |
| Jun 14, 7:43 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Randolph, Taylor | 32 min |
| Jun 14, 5:30 PM EDT | Special Weather Statement | RLX | Washington | 30 min |
| Jun 13, 8:24 PM EDT | Special Weather Statement | RLX | Buchanan | 36 min |
| Jun 13, 8:55 PM EDT | Special Weather Statement | RLX | Buchanan | 35 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.